MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, CLAVE Y-; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, CLAVE Y-; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 1422028
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a primary plum y-type blood set, 200 micron filter, clave secondary port, clave y-site, non-vented, secure lock, 110 inch where it was reported that the iv blood tubing did not properly seal opening when spiked packet red blood cell (prbc) bag.Due to the tubing not properly fitting, blood leaked out of the bag.New iv blood tubing was used and proper seal was noted.The event occurred at the start of infusion.There was patient involved however no harm was reported.
 
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Additional Manufacturer Narrative
Received one (1) used 14220-01 primary plum y-type blood set for inspection.As received, blood residuals were observed around the set.The piercing pins on the sets were measured and met product specifications.The set was tested per product specifications.There was no leakage.To replicate clinical use, the set was attached to an icu medical provided iv bag and primed.No leaks were observed at the piercing pin iv bag interface or anywhere along the fluid path.The reported complaint was unable to be replicated or confirmed.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint additional information d9- product received for evaluation 6/28/2023.

Brand Name
PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, CLAVE Y-
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17208118
Report Number9615050-2023-00198
Device Sequence Number5540595
Product Code FPA
UDI-Device Identifier10887787002475
UDI-Public(01)10887787002475(17)250601(10)5935506
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number1422028
Device Catalogue Number14220-01
Device Lot Number5935506
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PACKET RED BLOOD CELL (PRBC) BAG, MFR UNK
Patient SexUnknown